Alert archive / Washington / Gale Warnings in 2016
Gale Warning 47, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at May 25, 2016, 4:30 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2016, 4:30 PM PDT (23:30 UTC)
- Expired
- May 26, 2016, 12:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
295 WHUS76 KSEW 252330 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 430 PM PDT WED MAY 25 2016 PZZ131-132-260730- /O.UPG.KSEW.SC.Y.0119.000000T0000Z-160526T1200Z/ /O.NEW.KSEW.GL.W.0047.160525T2330Z-160526T0600Z/ /O.NEW.KSEW.SC.Y.0120.160526T0600Z-160526T1200Z/ /O.CON.KSEW.GL.A.0030.160527T0000Z-160527T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 430 PM PDT WED MAY 25 2016 ...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND/WAVES...WEST WIND RISING TO 25 TO 35 KT THIS AFTERNOON AND EVENING WITH 3 TO 6 FT WIND WAVES. WIND POSSIBLY RISING TO 25 TO 35 KT THURSDAY EVENING WITH 4 TO 6 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ170-173-176-260730- /O.CON.KSEW.SC.Y.0118.000000T0000Z-160527T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 430 PM PDT WED MAY 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...NW WIND 15 TO 25 KT WITH WIND WAVES 3 TO 5 FT. W SWELL 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-260730- /O.CON.KSEW.SC.Y.0119.160526T0000Z-160526T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 430 PM PDT WED MAY 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND/WAVES...WESTERLY WIND 15 TO 25 KT THIS EVENING WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
1 follow-up statement
224 WHUS76 KSEW 260555 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1055 PM PDT WED MAY 25 2016 PZZ131-132-261400- /O.EXT.KSEW.GL.W.0047.000000T0000Z-160526T0700Z/ /O.EXT.KSEW.SC.Y.0120.160526T0700Z-160526T1200Z/ /O.CON.KSEW.GL.A.0030.160527T0000Z-160527T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1055 PM PDT WED MAY 25 2016 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WIND/WAVES...WEST WIND 25 TO 35 KNOTS WITH 3 TO 6 FOOT WIND WAVES...THEN EASING TO 10 TO 25 KNOTS WITH 1 TO 4 FOOT WIND WINDS. WIND POSSIBLY RISING TO 25 TO 35 KT THURSDAY EVENING WITH 4 TO 6 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ170-173-176-261400- /O.CON.KSEW.SC.Y.0118.000000T0000Z-160527T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1055 PM PDT WED MAY 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 3 TO 5 FT. W SWELL 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-261200- /O.CON.KSEW.SC.Y.0119.000000T0000Z-160526T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 1055 PM PDT WED MAY 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND/WAVES...WEST TO SOUTHWEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FT WIND WAVES. HIGHEST WIND AND WAVES NEAR THE EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 25, 9:10 AM PDT, 7 hours 20 minutes earlier.
Area forecast discussion, May 25, 9:10 AM PDT, 7 hours 20 minutes before
Area Forecast Discussion National Weather Service Seattle WA 910 AM PDT WED MAY 25 2016 .SYNOPSIS...An upper trough will a chance of showers at times Thursday through next Monday. An upper ridge will build starting around next Tuesday. && .SHORT TERM...There is a hole in the clouds over the Olympics, over a good portion of the central and eastern Strait of Juan de Fuca area and Admiralty Inlet, and also up into the San Juans. It looks like the area of more sunshine is also trying to progress toward the metro area too. The forecast was changed for some more sunshine for the interior of Western Washington by afternoon. An upper trough will work over the region for the end of the week and that will bring with it a good chance of showers a times. The Puget Sound convergence zone area as well as the Cascades and foothills will have the best chance of showers or rain. .LONG TERM...Extended models in pretty good agreement on the 00z run with one upper level trough kicking out on Saturday being replaced by another upper level trough moving down from the northwest Saturday night into Sunday. This pattern will keep showers in the forecast over the weekend. Some trofiness remaining Memorial day morning but at this point it looks like the trough will move east leaving a dry afternoon. Models showing good agreement with a ridge building offshore Memorial day afternoon into Tuesday so have gone ahead and dried out the forecast and raised the max temperatures by a few degrees on Tuesday...into the 70s from Seattle south to Lewis county. Felton && .AVIATION...There is a weak upper trough in eastern Washington and a ridge over the northeast Pacific. Weak northwest flow aloft. Onshore flow at the surface. The air mass is stable with low level moisture over most areas, though the Olympics and strait areas are mostly clear. Where clouds exist ceilings are mainly MVFR. There will be a lifting and clearing trend today with mainly VFR or no ceilings by late afternoon. MVFR stratus will return tonight. KSEA...Ceiling near 1k ft this morning will rise to 2k ft by 19z or so then to 3-4k ft by 00z. Ceiling will fall to MVFR by 10z. Southwest wind 8-12 kt will swing around to west of even northwest late in the afternoon, then return to southerly overnight. CHB && .MARINE...Onshore flow will continue through the end of the week. Gale force westerlies are possible this evening in the strait but for now have kept the small craft advisory with a forecast of 20-30 kt. Small craft advisories are also in effect this evening in Admiralty Inlet and the northern inland waters. This pattern will repeat Thursday and Friday at least and could continue into next week. CHB && .SEW Watches/Warnings/Advisories... WA...None. PZ...Small Craft Advisory for the Outer Coastal Waters...Central and Eastern Strait...Northern Inland Waters...Admiralty Inlet. && www.weather.gov/seattle You can see an illustrated version of this discussion at www.weather.gov/seattle/gafd/latest_webafd.html
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:43 AM PDT | Small Craft Advisory | SEW | 24 hr | |
| May 25, 2:39 PM PDT | Gale Watch | SEW | 12 hr | |
| May 25, 4:30 PM PDT | Small Craft Advisory | SEW | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.